Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 71, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 14, 2000, 1:34 PM EDT for Oakland County, Michigan. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 1:34 PM EDT (17:34 UTC)
- Expired
- Jul 14, 2000, 2:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Oakland County, MI
The radar
The Detroit radar (KDTX), 8 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 2:05 PM EDT | Hail 0.75 | Holly, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WUUS53 KDTX 141734 SVRDTX MIC125-141830- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 134 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OAKLAND COUNTY IN SOUTHEAST MICHIGAN * UNTIL 230 PM EDT * AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTH OF HOLLY...OR 3 MILES SOUTHEAST OF FLINT...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLLY AT 145 PM EDT DAVISBURG...ORTONVILLE AT 155 PM EDT CLARKSTON AT 205 PM EDT OXFORD AT 210 PM EDT LAKE ORION...WATERFORD AT 215 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WAG BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:05 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 14, 12:05 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1205 PM EDT FRI JUL 14 2000 CU SHOULD RAPIDLY FORM SOON AS CAP ABOUT READY TO DISAPPEAR. MAIN SURFACE CONVERGENCE LOOKS TO BE JUST TO THE EAST AND SOUTH OF THE CWA THIS AFTERNOON AND EVENING AND THAT IS WERE THE MOST WIDESPREAD CONVECTION WILL BE. UPDATED ZONES TO ADJUST WINDS AND LOWER POPS. DRC
In the hours before
Special weather statement, Jul 14, 9:50 AM EDT, 3 hours 44 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-150600- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 950 AM EDT FRI JUL 14 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THE REST OF THIS MORNING ACROSS SOUTHEAST MICHIGAN. THE STORMS WILL MOVE SOUTHEAST AT ABOUT 25 MPH. SPOTTER ACTIVATION MAY BE NEEDED. SOME THUNDERSTORMS MAY POSSIBLY BECOME SEVERE FROM ABOUT A FLINT TO PORT HURON LINE ON NORTH WITH POSSIBLY HAIL UP TO THREE QUARTER INCH IN DIAMETER AND A FEW WIND GUSTS TO AROUND 60 MPH. THIS THREAT FOR POSSIBLE SEVERE THUNDERSTORMS SHOULD LAST UNTIL ABOUT 1 PM. SOME THUNDERSTORMS WILL LIKELY BECOME SEVERE SOUTH OF A FLINT TO PORT HURON LINE. THE MAIN THREAT IN THIS AREA WOULD BE HAIL TO AROUND ONE INCH IN DIAMETER AND A FEW WIND GUSTS TO AROUND 65 MPH. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE FROM ABOUT NOON TO AROUND 4 PM. THERE MAY STILL BE SCATTERED THUNDERSTORMS THIS EVENING AND EARLY NIGHT...HOWEVER...NONE ARE EXPECTED TO BE SEVERE THEN. A COLD FRONT ACROSS CENTRAL LOWER MICHIGAN WILL MOVE SLOWLY SOUTHEAST AND SHOULD EXIT THE STATE BEFORE MIDNIGHT. COLD DRY AIR ALOFT ALONG WITH WARM HUMID AIR AT THE SURFACE HAS CREATED A VERY UNSTABLE AIRMASS. THERE ARE NUMEROUS WEAK SURFACE BOUNDARIES ACROSS SOUTHEAST LOWER MICHIGAN LEFT OVER FROM THUNDERSTORM ACTIVITY OVERNIGHT. THESE BOUNDARIES WILL HELP FOCUS THE DEVELOPMENT OF THUNDERSTORM ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR PREFERRED LOCAL MEDIA s OUTLET... FOR FURTHER FORECAST UPDATES. COSTELLO
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:59 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 61 min |
| Jul 14, 12:55 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 50 min |
| Jul 14, 1:05 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 40 min |
| Jul 14, 1:17 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 58 min |
| Jul 14, 1:23 PM EDT | Severe Thunderstorm Warning | DTX | Midland, Saginaw | 67 min |
| Jul 14, 1:25 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 50 min |
| Jul 14, 1:43 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 32 min |
| Jul 14, 2:12 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 48 min |
| Jul 14, 2:27 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 48 min |
| Jul 14, 2:52 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 53 min |
| Jul 14, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 45 min |
| Jul 14, 3:19 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 56 min |
| Jul 14, 3:21 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 54 min |
| Jul 14, 3:45 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Tuscola | 45 min |
| Jul 14, 3:46 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 29 min |
| Jul 14, 3:54 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 66 min |
| Jul 14, 4:19 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 41 min |
| Jul 14, 4:24 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 51 min |
| Jul 14, 5:14 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 61 min |
| Jul 14, 5:43 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.